Alert archive / Missouri / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Kansas City, MO

April 6, 2022Bates County, Henry County, Missouri; Linn County, Kansas

NWS Kansas City, MO issued this red flag warning at Apr 6, 2022, 3:41 AM CDT for Bates County, Henry County, Missouri; Linn County, Kansas. It took effect at Apr 6, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2022, 3:41 AM CDT (08:41 UTC)
In effect from
Apr 6, 2022, 12:00 PM CDT
Expired
Apr 6, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Bates County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2022-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2022-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -183 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-183 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS83 KEAX 060841
RFWEAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
341 AM CDT Wed Apr 6 2022

...Critical Fire Weather Conditions Expected This Afternoon...

.Gusty west winds of 30 to 35 mph and humidity values as low as 
25 percent will lead to critical fire weather conditions across
Linn County KS, Bates and Henry Counties in Missouri this
afternoon.

KSZ060-MOZ053-054-070000-
/O.NEW.KEAX.FW.W.0003.220406T1700Z-220407T0000Z/
Linn KS-Bates-Henry-
341 AM CDT Wed Apr 6 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 053, 054, AND 060...

The National Weather Service in Kansas City/Pleasant Hill has
issued a Red Flag Warning, which is in effect from noon today to
7 PM CDT this evening. 

* AFFECTED AREA...Fire weather zone 060.Fire weather zones 053 
  and 054. 

* WIND...West winds of 20 to 25 mph with gusts as high as 30 to 35
  mph.

* HUMIDITY...Humidity values as low as 25% during the afternoon
  hours.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:01 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 6, 12:01 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1201 AM CDT Wed Apr 6 2022

.Discussion...
Issued at 220 PM CDT TUE APR 5 2022

Today:

Today a upper trough and surface low will drift to the north of our
area. A warm front has gradually pushed north of the area today and
has brought southerly winds up to 25 mph. We will remain in the warm
sector through the afternoon with temps rising to near 70. While
significant clearing is unlikely by this afternoon ML CAPE will
increase to 500-1000 J/KG across the area as temperatures warm
and gulf moisture streams north. Additionally ample bulk shear of
50+ knots will be in place today. By the mid afternoon, the
surface low will track to the northeast of the area dragging a
cold front behind. As the cold front slides into the area, expect
scattered thunderstorms activity to develop along the front.
Expect this to remain to the east of the Kansas City Metro and
primarily impact our far south and eastern counties in the
CWA.These storms have the potential to be strong to severe. While
severe weather will remain isolated, some could see hail, strong
winds, or even an isolated brief tornado. Outside of the severe
weather threat, scattered showers are still possible for the
remainder of the area lagging behind the cold front. All this
activity will shift out of the area overnight.

Wednesday:

Quiet weather will return for the remainder of the week, but the low
will be very slow to relinquish impacts on the area. Cooler air
will continue pushing south on Wednesday with temperatures
expected to be mainly in the upper 50s. Dry air is expected to
push into the area on Wednesday. We will also see winds out of the
northwest increase during the day as the gradient tightens at the
base of the trough. Winds could gust as high as 35 to 40 mph
during the afternoon. This will create elevated fire conditions,
especially in our far western area where dewpoints will be lower.
Fire weather concerns will diminish overnight as winds slacken and
relative humidity increases Wednesday night.

Thursday:

A secondary cold front is expected to push through the area late
Wednesday that will bring and additional shot of cold air to the
area. Overnight, expect temperatures to fall into the upper 30s
by Thursday morning. Temperatures will only rise to around 50
during the day and winds will remain quite breezy through the
afternoon. Gusts up to 30 to 35 mph will be possible. This will
make for a fairly unpleasant day for those with outdoor plans
Thursday.

Friday and beyond:

Cold air will continue pushing into the area Thursday night and
Friday. Early Friday morning will see low temperatures near
freezing. Temperatures will struggle to get out of the 40s during
the day Friday. Another cold night is expected as we head into
Saturday morning with temperatures dipping into the mid to upper 20s
across the area.

We will more seasonal temperatures return by with weekend as ridging
moves over the area and the low finally pushes toward the east
coast. Temperatures Saturday should be near 60. 70s are expected
to return for Sunday and continue into the start of next week.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1158 PM  CDT TUE APR 5 2022

Shower activity across the area is expected to sag south and east
over the next few hours. VFR conditions through the period;
however, strong northwest winds are expected to develop 15-16Z on
Wednesday and remain throughout the remainder of the daylight
hours. Surface may try to decouple tomorrow evening decreasing the
gust potential, but will be a struggle to get winds to relax
through the evening hours.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...HB
Aviation...BT
Hazardous weather outlook, Apr 5, 5:53 AM CDT, 21 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
553 AM CDT Tue Apr 5 2022

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061100-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
553 AM CDT Tue Apr 5 2022

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered showers with some isolated thunderstorms possible this
afternoon. Better chance for scattered strong thunderstorms in
central Missouri, with small hail and 30 to 50 mph winds possible
with these storms.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Dry and gusty northwest winds are expected Wednesday and Thursday.
The humidity will drop to around 20 to 25 percent on Wednesday with
northwest winds around 25 to 35 mph. Similar conditions are expected
Thursday with slightly higher humidity in the 30 to 40 percent range.
The dry and gusty conditions will bring some fire weather concerns
both days. Outdoor burning is discouraged Wednesday and Thursday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:10 PM CDTTornado WarningEAXCooper, Pettis, Saline35 min
Apr 5, 7:37 PM CDTTornado WarningEAXCooper38 min

Nearby

Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.